Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 1, NWS Wilmington, OH

March 18, 2013Lewis County, Mason County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this flash flood warning at Mar 18, 2013, 8:41 AM EDT for Lewis County, Mason County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 5 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2013, 8:41 AM EDT (12:41 UTC)
Expired
Mar 18, 2013, 1:15 PM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Lewis County, KY, Mason County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 10:24 AM EDTHEAVY RAIN 1.26South Webster, OH24 HOUR TOTAL
Mar 18, 10:24 AM EDTHEAVY RAIN 1.31Portsmouth, OH24 HOUR TOTAL
Mar 18, 10:24 AM EDTHEAVY RAIN 1.38Turkey Creek Lake, OH24 HOUR TOTAL IN SHAWNEE STATE FOREST
Mar 18, 10:30 AM EDTFLASH FLOODTollesboro, KYMAIL CARRIERS REPORTED SEVERAL INSTANCES OF WATER FLOWING OVER ROADWAYS IN THE AREA
Mar 18, 1:00 PM EDTFLOOD3 S Lewisburg, KYHIGH WATER OVER A FEW LOW LYING ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 762 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
416 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
762 m²/s²
0-3 km storm-relative helicity
836 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WGUS51 KILN 181241
FFWILN
KYC135-161-OHC001-145-181545-
/O.NEW.KILN.FF.W.0001.130318T1241Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
841 AM EDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...
  MASON COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 1145 AM EDT.

* AT 835 AM EDT...RADAR INDICATED THAT AN AREA OF VERY HEAVY RAIN HAD
  FALLEN ACROSS THE WARNED AREA FROM EARLIER THUNDERSTORMS...WITH AN 
  ADDITIONAL AREA OF MODERATE RAINFALL BEGINNING TO TRAIN THROUGH 
  THE AREA. THIS RAIN IS FALLING OVER AN AREA OF SNOW WHICH FELL ON 
  SUNDAY. AS MUCH AS AN INCH OF RAIN HAS FALLEN SO FAR.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  INCH POSSIBLE THROUGH 1145 AM EDT. RUNOFF FROM THIS EXCESSIVE 
  RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
      3849 8389 3860 8399 3865 8395 3864 8371
      3878 8368 3890 8276 3872 8269 3867 8276
      3860 8274 3859 8275 3859 8285 3875 8288
      3872 8302 3843 8323 3836 8323 3832 8333

$$
2 follow-up statements
707 
WGUS71 KILN 181519
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 AM EDT MON MAR 18 2013

OHC001-181526-
/O.CAN.KILN.FF.W.0001.000000T0000Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS OH-
1119 AM EDT MON MAR 18 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN ADAMS
COUNTY HAS BEEN CANCELLED...

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
      3849 8389 3860 8399 3863 8367 3868 8349
      3860 8329 3883 8305 3890 8276 3872 8269
      3867 8276 3859 8275 3859 8285 3875 8288
      3872 8302 3843 8323 3836 8323 3832 8333

$$

KYC135-161-OHC145-181545-
/O.CON.KILN.FF.W.0001.000000T0000Z-130318T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS KY-MASON KY-SCIOTO OH-
1119 AM EDT MON MAR 18 2013

...FLASH FLOOD WARNING CONTINUES FOR SCIOTO...SOUTHERN MASON AND
LEWIS COUNTIES UNTIL 1145 AM EDT...

AT 1115 AM EDT...THERE HAVE BEEN REPORTS OF AREA ROADS NEAR 
TOLLESBORO IN LEWIS COUNTY BEING IMPASSIBLE DUE TO HIGH WATER. WHILE 
NO ADDITIONAL REPORTS HAVE BEEN RECEIVED...AREA CREEKS ARE STILL 
RISING AND LIGHT TO MODERATE RAINFALL IS STILL AFFECTING ESPEICALLY 
MASON...LEWIS AND SOUTHERN SCIOTO COUNTY. 

WHILE THE HEAVIEST RAIN HAS ENDED...CREEKS AND STREAMS ARE STILL 
RISING AND ADDITIONAL LIGHT RAINFALL OF UP TO A HALF INCH IS 
POSSIBLE. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PORTSMOUTH...
WHEELERSBURG...CAMP DIX...FRANKLIN FURNACE...HEAD OF GRASSY...
LEWISBURG...NEW BOSTON...ROSEMOUNT...SCIOTODALE...SOUTH WEBSTER...
TOLLESBORO AND VANCEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
      3849 8389 3860 8399 3863 8367 3868 8349
      3860 8329 3883 8305 3890 8276 3872 8269
      3867 8276 3859 8275 3859 8285 3875 8288
      3872 8302 3843 8323 3836 8323 3832 8333

$$
846 
WGUS51 KILN 181541
FFWILN
KYC135-161-OHC145-181715-
/O.EXT.KILN.FF.W.0001.000000T0000Z-130318T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1141 AM EDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...
  SOUTHERN MASON COUNTY IN NORTHERN KENTUCKY...
  SOUTHERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 115 PM EDT.

* AT 1135 AM EDT...WITH SOME REPORTS OF HIGH WATER OVER ROADWAYS IN 
  LEWIS COUNTY...AND AREA CREEKS AND STREAMS STILL RISING...THE 
  FLASH FLOOD WARNING IS EXTENDED FOR THE WARNED AREA. 

* RADAR INDICATED AN ADDITIONAL AREA OF MODERATE RAIN WILL AFFECT 
  THE WARNED AREA THROUGH 1 PM. AS MUCH AS AN ADDITION HALF INCH TO 
  INCH OF RAIN IS POSSIBLE THROUGH THIS TIME. RUNOFF FROM CURRENT 
  AND PREVIOUS EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO CONTINUE 
  TO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3839 8341 3843 8358 3852 8364 3847 8381
      3849 8389 3860 8399 3863 8367 3868 8349
      3860 8329 3883 8305 3890 8276 3872 8269
      3867 8276 3859 8275 3859 8285 3875 8288
      3872 8302 3843 8323 3836 8323 3832 8333

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 7:11 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 18, 7:11 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
711 AM EDT MON MAR 18 2013

.SYNOPSIS...
PRECIPITATION WILL CONTINUE TO OVERSPREAD THE AREA TODAY AS A LOW
PRESSURE SYSTEM APPROACHES THE REGION. THE LOW PRESSURE SYSTEM
WILL MOVE THROUGH THE AREA WITH AN ASSOCIATED COLD FRONT SWEEPING
THROUGH BY EVENING. THIS WILL ALLOW PRECIPITATION TO COME TO AN
END TONIGHT. HIGH PRESSURE WILL PROVIDE RATHER CHILLY TEMPERATURES
THROUGH THE END OF THE WEEK. A FEW SNOW SHOWERS WILL BE POSSIBLE
WEDNESDAY...AS THE COLD AIR IS REINFORCED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY ACTIVE WEATHER PATTERN CONTINUES TODAY WITH THE FOCUS ON
FREEZING RAIN ACRS THE NORTH EARLY AND POSSIBLE FLOODING LATER
TODAY.

MID/UPR LEVEL FLOW BACKS AHEAD OF S/W TRACKING FROM THE PLAINS
INTO THE MS VLY TDA. SFC WAVE OF LOW PRESSURE TO EJECT NE FROM THE
SRN PLAINS INTO THE LOWER MS VLY EARLY THIS MORNING AND INTO THE
SRN GREAT LAKES BY EVENING. AN ASSOCIATED SFC COLD FRONT WILL SWEEP
EAST ACRS ILN/S FA BY EARLY EVENING. NWP MODEL SOLNS ALL SHOW A
50-55KT STRENGTHENING AS IT PIVOTS INTO THE OHIO VALLEY THIS
MORNING. THIS IMPRESSIVE LIFT IS RESULTING IN WIDESPREAD
PRECIPITATION ACRS SRN INDIANA. THIS AREA OF PRECIP WILL PIVOT INTO
ILN/S FA AS THE REGION OF IMPRESSIVE LIFT DEVELOPS. AN AXIS OF
INSTBY DEVELOPS INTO NE AHD OF THE ADVANCING COLD FRONT. HAVE
INCLUDED MENTION OF THUNDER ALONG WITH MODERATE RAIN.

FAVORABLE MOISTURE TRANSPORT RESULTS IN PW/S INCREASING TO ABOVE
ONE INCH...WHICH IS ABOVE 200 PERCENT ABOVE NORMAL. NUMERICAL
MODEL SOLNS SHOW SOME PLACEMENT DIFFERENCES BUT SUGGEST A RAINFALL
OF 1 TO 1.5 INCHES WITH LOCALLY 2 INCHES POSSIBLE. ALONG WITH THIS
RAIN...RECENT SNOWFALL WILL MELT ADDING TO THE WATER TOTALS.
THEREFORE..HAVE ISSUED A FLOOD WATCH THRU 00Z FOR AREAS ALONG AND
SE OF I-71. BEST THREAT FOR FLOODING LOOKS TO BE IN THE LOWER
SCIOTO...OHIO BRUSH CREEK...THE LICKING AND LITTLE MIAMI BASINS.

AS THE PRECIPITATION HAS ADVANCED NORTH THIS MORNING IT HAS
ENCOUNTERED COLD AIR WITH THE PREDOMINANT WEATHER TYPE BEING
FREEZING RAIN. WINDS ARE HELPING ICE ACCUMULATION BUT WITH
TEMPERATURES RIGHT AROUND OR JUST BELOW FREEZING IS WORKING AS A
LIMITING FACTOR. HAVE ISSUED A WINTER WX ADVISORY THIS MORNING
FOR ICE ACCUMULATION OF A TENTH OF AN INCH OR LESS MAINLY ON
EXPOSED SFC/S PRIOR TO CHANGING TO ALL RAIN AROUND SUNRISE. MAY
HAVE TO CONTINUE ADVSY A LTL LONGER ACRS W CENTRAL OHIO WHERE THE
WARM UP IS SLOWER. WL MONITOR LATEST TEMPERATURE TRENDS. A BIG
TEMPERATURE GRADIENT WILL EXIST TODAY WITH HIGHS RANGING FROM THE
MID 40S NW TO NEAR 60 SE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SFC COLD FRONT TO MOVES TO THE EAST THIS EVENING WITH LOW LEVEL
CAA ALLOWING COLDER AIR TO QUICKLY RUSH INTO THE AREA. SOME LIGHT
SNOW SHOWERS MAY BRIEFLY MIX IN ACROSS EXTREME NORTHERN PORTIONS
OF THE FA TONIGHT BEFORE PRECIPITATION EXITS THE AREA. TEMPERATURES
WILL DROP DOWN INTO THE MIDDLE 20S NW TO THE TO MIDDLE 30S SE.

NORTHWEST FLOW ALOFT WILL DEVELOP WITH SFC HIGH PRESSURE NOSING
INTO THE REGION ON TUESDAY. LOW LEVEL CAA WILL RESULT IN READINGS
AROUND 15 DEGREES BELOW NORMAL WITH HIGHS RANGING FROM THE MID 30S
NW TO THE MID 40S SE. CONDITIONS WILL BE BRISK ON TUESDAY WITH
WIND GUSTS UP TO 35 MPH.

THESE COLD TEMPERATURES WILL CONTINUE INTO TUESDAY NIGHT UNDER
PARTLY CLOUDY SKIES WITH LOW TEMPERATURES IN THE LOW/MID 20S
NW TO UPR 20S SOUTH.

A SECONDARY COLD FRONT WILL REINFORCE THE COLD AIR ON WEDNESDAY. A
FEW SNOW SHOWERS OR FLURRIES WILL BE POSSIBLE. HAVE LIMITED ANY
MENTION TO SLIGHT CHC AND ALLOWED A BRIEF MIX WITH A RAIN SHOWER
IN THE FAR SE. COLD HIGHS WILL CONTINUE TO BE ABOUT 15 DEGREES
BELOW NORMAL...RANGING FROM NEAR 30 NW TO THE LOWER 40S SE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES BUT DRY CONDITIONS WILL PERSIST THROUGH
THE PERIOD. A SYSTEM WILL SLIDE SOUTH OF THE REGION ON FRIDAY WITH
MOST GUIDANCE STILL INDICATING THAT ITS EFFECTS WILL STAY SOUTH OF
THE FORECAST AREA. COOLEST READINGS WILL BE IN MID WEEK WITH SOME
MODERATION IN TEMPERATURES AS HEIGHTS RISE AND AIR MASS MODIFIES.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
WITH LOW PRESSURE MOVING TO SOUTHERN INDIANA...WE ARE
EXPERIENCING FLIGHT CONDITIONS AS LOW AS IFR IN RAIN SHOWERS.
THUNDERSTORMS ARE OCCURRING IN AN AREA OF ENHANCED LIFT AHEAD OF THE
LOW. RAIN WILL END FROM SOUTHWEST TO NORTHEAST STARTING AROUND
16Z. MVFR CEILINGS WILL PERSIST FOR SEVERAL HOURS AFTER THE RAIN
DEPARTS. CONDITIONS MAY IMPROVE TO VFR STARTING AROUND 06Z TUESDAY
AS HIGH PRESSURE MOVES IN...THOUGH CONFIDENCE IN THAT SCENARIO IS
NOT TOO HIGH DUE TO UNCERTAINTY IN LOW LEVEL MOISTURE FORECASTS.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR OHZ026-
     034-035-042>046-051>056-060>065-070>072.
     FLOOD WATCH THROUGH THIS EVENING FOR OHZ054>056-062>065-
     071>074-077>082-088.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ050-
     058-059-066.
     FLOOD WATCH THROUGH THIS EVENING FOR INZ080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Mar 18, 6:56 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
656 AM EDT MON MAR 18 2013

INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-191100-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-
656 AM EDT MON MAR 18 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-OHZ070-191100-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BUTLER-
656 AM EDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL RESULT
IN RAINFALL AROUND AN INCH. THIS RAINFALL MAY LEAD TO
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ080-KYZ089>100-OHZ063>065-071>074-077>082-088-191100-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-
FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
656 AM EDT MON MAR 18 2013

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ054>056-062-191100-
MADISON-FRANKLIN OH-LICKING-GREENE-
656 AM EDT MON MAR 18 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 18, 7:23 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 AM EDT MON MAR 18 2013

KYZ100-OHZ073-074-081-082-088-181200-
LEWIS KY-ADAMS OH-HOCKING OH-PIKE OH-ROSS OH-SCIOTO OH-
723 AM EDT MON MAR 18 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO...ROSS...PIKE...
SOUTHERN HOCKING...EASTERN ADAMS AND EASTERN LEWIS COUNTIES THROUGH
800 AM EDT...

AT 718 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SOUTH SALEM TO WAMSLEY TO 9 MILES WEST OF HARRIS...
MOVING EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...THESE STORMS
HAVE RECENTLY PRODUCED MEASURED GUSTS IN EXCESS OF 45 MPH.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VANCEBURG...PIKE
LAKE...CAMP DIX...HEAD OF GRASSY...NORTH FORK VILLAGE...
CHILLICOTHE...PIKETON...LUCASVILLE...PORTSMOUTH...WAVERLY...ROSEMOUNT
AND NEW BOSTON.

ALSO...RARDEN...FRANKFORT...SANDY SPRINGS...KINNICONICK...BUENA
VISTA...OTWAY...TURKEY CREEK LAKE AND BOURNEVILLE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS...ESPECIALLY IN AREAS THAT SAW HEAVY SNOW YESTERDAY.

LAT...LON 3945 8332 3945 8228 3938 8229 3936 8274
      3896 8280 3894 8275 3886 8275 3885 8265
      3869 8269 3867 8276 3860 8274 3859 8275
      3857 8282 3859 8285 3875 8288 3872 8302
      3859 8307 3843 8323 3834 8322 3832 8335

BIANU
Local storm report, Mar 18, 7:31 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 AM EDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     TSTM WND GST     KFGX FLEMING-MASON APT  38.54N 83.74W
03/18/2013  M47 MPH          MASON              KY   MESONET

&&

BINAU
Local storm report, Mar 18, 8:16 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HEAVY RAIN       1 SW BROOKVILLE         39.41N 85.02W
03/18/2013  M1.25 INCH       FRANKLIN           IN   TRAINED SPOTTER

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:08 AM EDTFlood WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more14 hr
Mar 18, 6:53 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more3 hr
Mar 18, 7:00 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson3 hr
Mar 18, 7:19 AM EDTAreal Flood AdvisoryILNLewis3 hr
Mar 18, 1:14 PM EDTFlash Flood WarningILNLewis3 hr
Mar 18, 1:18 PM EDTAreal Flood AdvisoryILNMason3 hr
Mar 18, 4:15 PM EDTAreal Flood WarningILNLewis5 hr
Mar 18, 1:49 AM EDTWinter Weather AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 17 more6 hr
Mar 18, 7:23 AM EDTSpecial Weather StatementILNPike, Ross, Scioto37 min
Mar 18, 8:01 AM EDTAreal Flood WarningILNButler, Hamilton6 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.